After a serious emmotional breakdown in feb2011 ( hospitalised for month) was put on lexapro 5 weeks ago. First week@ 10mg.Then Four weeks @20mg. The drug Dealt well with my anxity, panic and fear: but only slightly lifted the depression. Still sleeping day and night: hypersomnia etc : also have sleep apnea and use a Cpap mask overnight( which I don't even notice is on, as I sleep so heavy) however, 5 days ago dr increased lexapro dose to 30mg . Second day seemed to help a bit and managed to get up and go to a shop: however, in the shop I suddenly felt I was going faint and managed to lay on floor before losing consciousness .however, whilst still feeling very ill, dizzy and sure I may lose consciousness, I actually remained conscious. An ambulance was called and I was checked over.All vital signs ok. Recovered over next 2 hours after being taken home. The next day I felt slightly unwell physically. Today (2days later) I am ok physically and since near faint in shop, have dropped back to 20mg.the paramedic said it was a mystery and must be the increased dose of lexapro? I must say I had concerns to go up to 30 mg as all evidence suggests 20mg is max but as you all know, if you are on this site, we tend to try Anything to help this depression huh.. Has anyone else had similar symptoms increasing dose? Thank you for reading this.
I have not passed out from my antidepressant, though it does sound like the increased dosage may have caused the problem. As you know, the clinical studies did not include doses greater than 20 mgs. In fact, trials suggest that there was no increased benefit of the higher dose.
I would definitely notify the prescribing doctor of this event. Dropping to the 20 mgs makes sense to me. I would stay at that level until further discussion with the doc.
I might recommend Nuvigil as a medication to help with the sleepiness. It is prescribed for sleep apnea patients that suffer from hypersomnia. I take it with great results. I use to sleep 12 to 14 hours a night and take a nap in the afternoon. Not anymore, I now sleep a normal 8 to 9 hours and no naps, it is great. Look it up and read about it. Let me know what you think.
HI, Iv'e taken lexapro for 5 years, know i take the genric one, not as good as leaxpro. Anyways, I would be prescribed 40 mg, but most of the time I would take 20 mg, which works good for me. Never fainted, but I would sleep a lot anyways. I have bad ocd so if it works on my ocd then I stayed on it even though it made me sleepy, I found something that works on my sleeping anyways. Good LUck hope you feal better.
I have had the same exact thing happen to me many times, I meen wow you described it exactly. The thing is I don't think it's the lexapro, at least for me, cause for one it started before I was on lexapro. I am on 10mg aday now, and the episodes are not nearly as many as before. The Dr told me they were panic attacks. So I take kolonipin in morning and at night, and .25 to .5mg of xanax a day up to three times a day as needed. And if I'm going into a place were I think I might have an episode I will take a xanax and it helps. Now the funny thing is it is when I stoop down and get up is when I feel like I'm gonna pass out, funny thing is it only happens when I'm out not at home. Hope this helps.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Feb 2013 • 2 answers
Updated 11 Jan 2018 • 1 answer
Panic Disorder - I have been taking Lexapro for 5 weeks and feel that my anxiety is getting better,?
Updated 11 Jan 2018 • 3 answers
Updated 8 days ago • 2 answers
Updated 4 Sep 2018 • 2 answers